Alert archive / Nebraska / Wind Advisories in 2012

Wind Advisory 10, NWS Omaha, NE

May 22, 20129 counties in Nebraska

NWS Omaha, NE issued this wind advisory at May 22, 2012, 3:53 AM CDT for 9 counties in Nebraska. It took effect at May 22, 2012, 12:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 22, 2012, 3:53 AM CDT (08:53 UTC)
In effect from
May 22, 2012, 12:00 PM CDT
Expired
May 22, 2012, 3:31 PM CDT
In force
4 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2543 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WWUS73 KOAX 220853
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
353 AM CDT TUE MAY 22 2012

...PLAN ON STRONG SOUTH WINDS THIS AFTERNOON...

.SOUTH WINDS WILL INCREASE THROUGHOUT THE MORNING...AND BY NOON
THEY ARE EXPECTED TO REACH 30 TO 35 MPH WITH GUSTS OF 45 TO 50
MPH.

NEZ011-012-016>018-030>032-042-221700-
/O.NEW.KOAX.WI.Y.0010.120522T1700Z-120523T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS
353 AM CDT TUE MAY 22 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...NOON THROUGH 7 PM

* WINDS...SOUTH AT 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE
  VEHICLES...ESPECIALLY ON EAST-WEST ROADS. UNSECURED OUTDOOR
  OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NIETFELD
2 follow-up statements
318 
WWUS73 KOAX 221557
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1057 AM CDT TUE MAY 22 2012

...PLAN ON STRONG SOUTH WINDS THIS AFTERNOON...

.SOUTH WINDS MUCH OF THIS AFTERNOON ARE EXPECTED TO BE IN THE 25
TO 35 MPH RANGE WITH GUSTS OF 45 OR 50 MPH.

NEZ011-012-016>018-030>032-042-230000-
/O.CON.KOAX.WI.Y.0010.120522T1700Z-120523T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS
1057 AM CDT TUE MAY 22 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...NOON THROUGH 7 PM

* WINDS...WILL BE FROM THE SOUTH AT 25 TO 35 MPH WITH GUSTS OF 45
  TO 50 MPH

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS FOR HIGH PROFILE OR LIGHT VEHICLES...ESPECIALLY ON
  EAST TO WEST ROADS. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN
  AROUND BY THE STRONG WINDS AND AREAS OF BLOWING DUST MAY BRIEFLY
  REDUCE VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CHERMOK
076 
WWUS73 KOAX 222031
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE
331 PM CDT TUE MAY 22 2012


NEZ011-012-016>018-030>032-042-222145-
/O.CAN.KOAX.WI.Y.0010.000000T0000Z-120523T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON...
WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH...
COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...
WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS
331 PM CDT TUE MAY 22 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

EVEN THOUGH WINDY CONDITIONS WILL CONTINUE OVER THE REGION INTO
THIS EVENING...REPORTS OF SUSTAINED WINDS OF 30 MPH OR MORE HAVE
BEEN ISOLATED AND SHOULD REMAIN THAT WAY. NONETHELESS...THE STRONG
WINDS WILL CONTINUE TO HAMPER TRAVEL ON EAST TO WEST ROADS.

$$
CHERMOK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at May 22, 12:06 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 22, 12:06 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1206 AM CDT TUE MAY 22 2012

.AVIATION...
06Z TAFS FOR KOMA...KLNK...AND KOFK. THERE MAY BE A FEW SHOWERS
THAT DEVELOP NEAR OR WEST OF KOFK/KLNK...BUT FOR NOW HAVE JUST
MENTIONED VFR CIGS WITH MID AND HIGH CLOUDS. INCLUDED SOME LLWS
AS H90 WINDS INCREASE TO 45KTS AT KOFK AFTER BTWN 10-14Z. THESE
STRONGER WINDS WILL MIX DOWN TUESDAY MORNING AND INCREASE FROM THE
SOUTH WINDS 18-26KTS SUSTAINED WITH GUSTS 25 TO 32KTS 15Z-00Z.

&&

.PREV DISCUSSION... /ISSUED 1029 PM CDT MON MAY 21 2012/

UPDATE...
MINOR UPDATES TO CLOUDS...WINDS...DEWPOINTS...PRECIP CHANCES
TONIGHT.

DISCUSSION...
A WEAK SHORTWAVE WILL CONTINUE TO DRIFT EAST OVERNIGHT AND WILL
MAINTAIN A CHANCE FOR A FEW SHOWERS INTO THE WESTERN/NORTHERN PART
OF THE FORECAST AREA WITH THIS FEATURE AND AN INCREASING LOW LEVEL
JET. THIS AREA IS GENERALLY NORTHWEST OF A LINE FROM SEWARD TO
PENDER.  CANNOT RULE OUT AN ISOLATED RUMBLE OF THUNDER WITH
ELEVATED INSTABILITY...BUT LEFT AS MAINLY SHOWERS FOR NOW.

PREV DISCUSSION... /ISSUED 320 PM CDT MON MAY 21 2012/

DISCUSSION...

HIGH PRESSURE RIDGE FROM THE WESTERN GREAT LAKES INTO NORTHERN
TEXAS AT 19Z WILL DRIFT SLOWLY SOUTHEAST TONIGHT AND TUESDAY
WITH WARM AIR SPREADING BACK INTO THE REGION. SMALL BAND OF
ELEVATED SHOWERS DEVELOPED LAST NIGHT OVER WESTERN AND CENTRAL
NEBRASKA AND LOOKS LIKE SOMETHING SIMILAR IS POSSIBLE TONIGHT OVER
EASTERN PARTS OF THE AREA AS CURRENT BAND OF MOISTURE HAS LINGERED
OVER NORTHEAST NEBRASKA AND ADDITIONAL WARM ADVECTION TAKES PLACE
OVERNIGHT. WINDY CONDITIONS RETURN ON TUESDAY ACROSS THE AREA BUT
AT THIS TIME LOOKS TO STAY JUST BELOW ADVISORY THRESHOLD. MIDNIGHT
SHIFT WILL HAVE TO REEVALUATE AND DECIDE IF ANY HEADLINE NEEDED.

OTHERWISE...THE REMAINDER OF THE SHORT TERM PERIOD LOOKS SIMILAR
TO PREVIOUS FORECAST THINKING WITH COLD FRONT MOVING INTO THE AREA
LATE TUESDAY NIGHT INTO WEDNESDAY THEN STALLING NEAR SIUTHERN
BORDER ON THURSDAY. MODELS INDICATE BEST POTENETIAL FOR
SIGNIFICANT STORMS AND HEAVY RAIN ON WEDNESDAY NIGHT FOR MAINLY
NORTHERN PARTS OF THE AREA. FRONT INDICATED TO BECOME QUASI-
STATIONARY NEAR SOUTHEAST CORNER OF NEBRASKA BY LATE THURSDAY BUT
DEPENDING ON PUSH FROM PREVIOUS NIGHTS CONVECTION MAY BE NORTH OR
SOUTH OF THIS LOCATION.

GFS AND ECMWF ARE IN BETTER AGREEMENT TODAY FOR THE EXTENDED
PERIOD WITH BOTH INDICATING A RATHER UNSETTLED PERIOD AS WE ENTER
THE MEMORIAL DAY WEEKEND. BOUNDARY THAT STALLS NEAR THE KANSAS
NEBRASKA BORDER LIFTS NORTH ON SATURDAY WITH BETTER CHANCE OF
STORMS ALSO SHIFTING NORTH OF THE AREA ACROSS SOUTH DAKOTA AND
MINNESOTA AS SURFACE WAVE TRACKS NORTHEAST FROM WESTERN NEBRASKA.
SURFACE FRONT HOWEVER REMAINS ORIENTED PARALLEL TO THE UPPER FLOW
FROM SOUTHWEST INTO NORTHEAST NEBRASKA AND LINGERS OVER THE AREA
INTO MONDAY BEFORE MOVING EAST AS FLOW BECOMES ZONAL. THIS
BOUNDARY WILL ACT TO FOCUS CONVECTION ACROSS THE AREA LATE SUNDAY
INTO MONDAY. ECMWF NO LONGER BUILDING STRONG RIDGE INTO THE UPPER
MISSISSIPPI VALLEY BUT BUILDS RIDGE FURTHER EAST INSTEAD SO LESS
CHANCE OF SEEING ANY HOT TEMPERATURES.

FOBERT

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, May 21, 5:36 PM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
536 PM CDT MON MAY 21 2012

IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053-
065>068-078-088>093-221245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
536 PM CDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AND
AGAIN SATURDAY THROUGH MONDAY. STRONG TO SEVERE STORMS WILL BE
POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT NORTH OF A LINE FROM SEWARD
TO GLENWOOD. IT IS STILL TOO EARLY TO DETERMINE IF THE STORMS
SATURDAY AND SUNDAY WILL BE SEVERE. HAIL...AND DAMAGING WINDS
WOULD BE THE MAIN HAZARDS AND STORMS THAT FORM WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAIN.

THIS UNSETTLED PATTERN IS THE RESULT OF A FRONTAL SYSTEM PUSHING
SOUTHWARD THROUGH THE AREA WEDNESDAY THROUGH THURSDAY NIGHT AND
RETURNING NORTHWARD FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.

NEZ011-012-016>018-030>032-042-221245-
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
536 PM CDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY
SOUTH WINDS WILL STRENGTHEN TUESDAY AND WINDS MAY GUST OVER 40
MPH AT TIMES DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
SOUTH WINDS GUSTING TO OVER 40 MPH WILL LINGER INTO EARLY TUESDAY
EVENING.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY
AND AGAIN SATURDAY THROUGH MONDAY. STRONG TO SEVERE STORMS WILL BE
POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT AND IT IS STILL TOO EARLY
TO DETERMINE IF THE STORMS SATURDAY AND SUNDAY WILL BE SEVERE.
HAIL...AND DAMAGING WINDS WOULD BE THE MAIN HAZARDS AND STORMS
THAT FORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN.

THIS UNSETTLED PATTERN IS THE RESULT OF A FRONTAL SYSTEM PUSHING
SOUTHWARD INTO THE AREA TUESDAY NIGHT THROUGH THE AREA WEDNESDAY
THROUGH THURSDAY NIGHT AND RETURNING NORTHWARD FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.

ZAPOTOCNY

Nearby

Wind Advisories in Nebraska, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.